I have had the Mirena for 7 weeks now and have experienced a lot of itching hives on my neck, chest, and major breakouts on my face. I also felt major mood swings, anxiety and nervousness literately pulsating through my body unnaturally, as well as extreme fatigue (can hardly keep my eyes open) and sometimes lack the strength to physically function, and I bleed for 2 months straight. I am on the mirena strictly for menorrhagia reason, and not for birth control. I also had 2 iron infusions in May. My OBGYN thinks these issues are not related; however the side effects list for the mirena clearly mentions these as less common side effects. Is is safe to stick it out a little longer to see if these side effects dissipate, or is it endangering my health? I had to go on short term FMLA because I couldn't function. This is my last resort before having do an oblation or a hysterectomy, so I'm willing to stick with it longer if there is hope. Has anyone experienced the same side effects and they dissipated over time?
I had a mirena IUD for several years before having it removed to have my last child. I loved it and had no issues. My obgyn convinced me that since the hormone (not estrogen) was only released into your uterus and not into your bloodstream that I shouldn't have side effects. It worked well for me, it sounds like you're having a fraction of some sort though. As for the hysterectomy, I know it's a big word, but I had tons of issues and decided to have that procedure done after my last child who is now 6. Having a hysterectomy was the best choice I ever made. For me, it was. Sorry, to get off path, as for the mirena, it worked well for me.
- Mirena Information for Consumers
- Mirena Information for Healthcare Professionals (includes dosage details)
- Side Effects of Mirena (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 11 Nov 2013 • 2 answers
Updated 22 Dec 2014 • 1 answer
Updated 9 Mar 2017 • 1 answer
Updated 24 Jan 2018 • 1 answer
Updated 17 Oct 2018 • 1 answer